Alert archive / California / Wind Advisories in 2013

Wind Advisory 19, NWS Los Angeles, CA

March 8, 2013Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 8, 2013, 1:58 PM PST for Los Angeles County, California. It took effect at Mar 9, 2013, 2:20 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2013, 1:58 PM PST (21:58 UTC)
In effect from
Mar 9, 2013, 2:20 PM PST
Expired
Mar 10, 2013, 3:00 PM PDT
In force
24 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
431 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WWUS76 KLOX 082158
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
158 PM PST FRI MAR 8 2013

...GUSTY NORTHEAST WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF
SOUTHWEST CALIFORNIA SATURDAY NIGHT...

.HIGH PRESSURE IS EXPECTED TO MOVE AND BUILD OVER THE GREAT BASIN
SATURDAY THROUGH SATURDAY NIGHT AND PUSH SOUTH OVER THE HIGH
DESERT SUNDAY MORNING. GUSTY NORTHEAST WINDS WILL LIKELY DEVELOP
OVER THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS LATE SATURDAY
NIGHT. AND BEFORE DIMINISHING SUNDAY AFTERNOON THE GUSTY WINDS MAY
DESCEND INTO THE INTERIOR VALLEYS IN VENTURA COUNTY AND SAN
FERNANDO VALLEY SUNDAY MORNING.

CAZ053-054-090600-
/O.NEW.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
158 PM PST FRI MAR 8 2013

...WIND ADVISORY IN EFFECT FROM 10 PM PST SATURDAY TO 3 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM PST SATURDAY TO
3 PM PDT SUNDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...NORTHEAST WINDS WILL INCREASE LATE SATURDAY NIGHT AND
  PEAK SUNDAY MORNING THEN DIMINISH SUNDAY AFTERNOON.

* IMPACTS...MOTORISTS ESPECIALLY DRIVING HIGH PROFILE VEHICLES
  SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND
  HIGHWAY 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
7 follow-up statements
023 
WWUS76 KLOX 090555
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
955 PM PST FRI MAR 8 2013

...GUSTY NORTHEAST WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF
SOUTHWEST CALIFORNIA SATURDAY NIGHT...

.HIGH PRESSURE IS EXPECTED TO MOVE AND BUILD OVER THE GREAT BASIN
SATURDAY THROUGH SATURDAY NIGHT AND PUSH SOUTH OVER THE HIGH
DESERT SUNDAY MORNING. GUSTY NORTHEAST WINDS WILL LIKELY DEVELOP
OVER THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS LATE SATURDAY
NIGHT. AND BEFORE DIMINISHING SUNDAY AFTERNOON THE GUSTY WINDS MAY
DESCEND INTO THE INTERIOR VALLEYS IN VENTURA COUNTY AND SAN
FERNANDO VALLEY SUNDAY MORNING.

CAZ053-054-091400-
/O.CON.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
955 PM PST FRI MAR 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST SATURDAY TO 3
PM PDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...NORTHEAST WINDS WILL INCREASE LATE SATURDAY NIGHT AND 
  PEAK SUNDAY MORNING THEN DIMINISH SUNDAY AFTERNOON.

* IMPACTS...MOTORISTS ESPECIALLY DRIVING HIGH PROFILE VEHICLES 
  SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND 
  HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
699 
WWUS76 KLOX 091338
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
538 AM PST SAT MAR 9 2013

...GUSTY NORTHEAST WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF
SOUTHWEST CALIFORNIA TONIGHT AND SUNDAY...

.SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN TODAY
THROUGH SUNDAY. THIS WILL RESULT IN THE DEVELOPMENT OF GUSTY
NORTHEASTERLY WINDS ACROSS THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES. THE WINDS WILL PEAK IN STRENGTH SUNDAY MORNING
BEFORE DIMINISHING SUNDAY AFTERNOON. 

AT THIS TIME...THE NORTHEAST WINDS ARE EXPECTED TO REMAIN BELOW
ADVISORY LEVELS FOR THE COASTS AND VALLEYS OF VENTURA AND LOS
ANGELES COUNTIES. HOWEVER...THERE IS THE POSSIBILITY THAT THE
WINDS COULD BE STRONGER THAN CURRENTLY EXPECTED ACROSS THESE AREAS.

CAZ053-054-092300-
/O.CON.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
538 AM PST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO
3 PM PDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH.

* TIMING...NORTHEAST WINDS WILL INCREASE LATE THIS EVENING...PEAK
  SUNDAY MORNING BEFORE DIMINISHING SUNDAY AFTERNOON. 

* IMPACTS...MOTORISTS ESPECIALLY DRIVING HIGH PROFILE VEHICLES 
  SHOULD BE PREPARED FOR GUSTY CROSSWINDS ON INTERSTATE 5 AND 
  HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT/DB
637 
WWUS76 KLOX 092220
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PST SAT MAR 9 2013

...GUSTY SUNDOWNER WINDS OVER SOUTHERN SANTA BARBARA COUNTY
THROUGH THIS EVENING...

...GUSTY SANTA ANA WINDS TO DEVELOP OVER PORTIONS OF LOS ANGELES
AND VENTURA COUNTIES THROUGH SUNDAY...

.SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN THROUGH
SUNDAY. THIS WILL RESULT GUSTY NORTHERLY WINDS OVER SOUTHERN SANTA
BARBARA THROUGH THIS EVENING...THEN GUSTY NORTHEASTERLY WINDS OVER
PORTIONS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT THROUGH
SUNDAY AFTERNOON. SUB-ADVISORY BUT BREEZY NORTHEAST WINDS ARE
EXPECTED OVER MOST OF LOS ANGELES AND VENTURA COUNTIES AS WELL ON
SUNDAY.

CAZ039-052-100600-
/O.EXB.KLOX.WI.Y.0019.130309T2220Z-130310T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
220 PM PST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WINDS...AREAS OF NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45
  MPH...MAINLY BELOW AND THROUGH THE SANTA YNEZ RANGE.

* TIMING...GUSTY NORTH WINDS WILL CONTINUE THROUGH MOST OF THIS
  EVENING BEFORE SHIFTING TO THE NORTHEAST AND WEAKENING.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY
  CROSSWINDS...ESPECIALLY ON HIGHWAYS 101 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-100630-
/O.EXB.KLOX.WI.Y.0019.130310T1000Z-130310T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
220 PM PST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY.

* WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* TIMING...GUSTY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE
  INTO THE AFTERNOON BEFORE WEAKENING.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY
  CROSSWINDS...ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-100630-
/O.EXB.KLOX.WI.Y.0019.130310T1000Z-130310T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
220 PM PST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH. STRONGEST ON WESTERN PEAKS.

* TIMING...GUSTY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE
  INTO THE AFTERNOON BEFORE WEAKENING.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY
  CROSSWINDS...ESPECIALLY THROUGH MALIBU CANYON AND MULHOLLAND
  HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-100630-
/O.CON.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
220 PM PST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO
3 PM PDT SUNDAY...

* WINDS...AREAS OF NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO
  50 MPH.

* TIMING...GUSTY WINDS WILL INCREASE LATE THIS EVENING AND
  CONTINUE INTO SUNDAY AFTERNOON BEFORE WEAKENING.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY
  CROSSWINDS...ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


KITTELL
220 
WWUS76 KLOX 100544
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
944 PM PST SAT MAR 9 2013

...GUSTY SUNDOWNER WINDS OVER SOUTHERN SANTA BARBARA COUNTY
THROUGH LATE TONIGHT...

...GUSTY SANTA ANA WINDS TO DEVELOP OVER PORTIONS OF LOS ANGELES
AND VENTURA COUNTIES THROUGH SUNDAY...

.SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN THROUGH
SUNDAY. GUSTY NORTHERLY WINDS WILL PERSIST OVER SOUTHERN SANTA
BARBARA THROUGH LATE TONIGHT...AND GUSTY NORTHEASTERLY WINDS OVER
PORTIONS OF LOS ANGELES AND VENTURA COUNTIES WILL DEVELOP TONIGHT
THROUGH SUNDAY AFTERNOON. SUB-ADVISORY BUT BREEZY NORTHEAST WINDS
ARE EXPECTED OVER MOST OF LOS ANGELES AND VENTURA COUNTIES AS WELL
ON SUNDAY.

CAZ039-052-101000-
/O.EXT.KLOX.WI.Y.0019.000000T0000Z-130310T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
944 PM PST SAT MAR 9 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT SUNDAY...

* WINDS...AREAS OF NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45
  MPH...MAINLY BELOW AND THROUGH THE SANTA YNEZ RANGE. ISOLATED
  GUSTS TO 50 MPH ARE POSSIBLE IN THE HILLS ABOVE MONTECITO.

* TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE THROUGH
  LATE TONIGHT.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS...
  ESPECIALLY ON HIGHWAYS 101 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-101345-
/O.CON.KLOX.WI.Y.0019.130310T0600Z-130310T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
944 PM PST SAT MAR 9 2013

..WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WILL INCREASE TO
  20 TO 30 MPH WITH GUSTS TO 50 MPH TONIGHT AND CONTINUE THROUGH
  SUNDAY AFTERNOON.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS...
  ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-101345-
/O.CON.KLOX.WI.Y.0019.130310T1000Z-130310T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
944 PM PST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25
  MPH WITH GUSTS TO 40 MPH EARLY SUNDAY MORNING AND CONTINUE
  THROUGH SUNDAY AFTERNOON.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS...
  ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-101345-
/O.CON.KLOX.WI.Y.0019.130310T1000Z-130310T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
944 PM PST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS WILL
  INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY SUNDAY
  MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. THE STRONGEST
  WINDS WILL OCCUR ON WESTERN PEAKS.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS...
  ESPECIALLY THROUGH MALIBU CANYON AND MULHOLLAND HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
538 
WWUS76 KLOX 101004
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
304 AM PDT SUN MAR 10 2013

CAZ039-052-101115-
/O.EXP.KLOX.WI.Y.0019.000000T0000Z-130310T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
304 AM PDT SUN MAR 10 2013

...WIND ADVISORY HAS EXPIRED...

WINDS NO LONGER ARE AT ADVISORY STRENGTH. LOCAL NORTH WINDS
GUSTING TO 35 MPH WILL CONTINUE THROUGH MID MORNING.

$$

CAZ053-054-101815-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
304 AM PDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WILL INCREASE TO
  20 TO 30 MPH WITH GUSTS TO 50 MPH AND CONTINUE THROUGH THE
  AFTERNOON.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... 
  ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-101815-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
304 AM PDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS TO 40 MPH AND CONTINUE THROUGH MID AFTERNOON.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... 
  ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-101815-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
304 AM PDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS WILL
  INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING AND
  CONTINUE THROUGH MID AFTERNOON. THE STRONGEST WINDS WILL
  OCCUR ON WESTERN PEAKS.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... 
  ESPECIALLY THROUGH MALIBU CANYON AND MULHOLLAND HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
576 
WWUS76 KLOX 101807
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1107 AM PDT SUN MAR 10 2013

...GUSTY OFFSHORE WINDS OVER PORTIONS OF LOS ANGELES AND VENTURA
COUNTIES INTO THIS AFTERNOON...

.SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE GREAT
BASIN...GENERATING GUSTY NORTHEASTERLY WINDS OVER PORTIONS OF LOS
ANGELES AND VENTURA COUNTIES. SUB-ADVISORY BUT BREEZY NORTHEAST
WINDS ARE EXPECTED OVER MOST OF LOS ANGELES AND VENTURA COUNTIES
AS WELL.

CAZ053-054-102200-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1107 AM PDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30
  MPH WITH GUSTS TO 50 MPH AND CONTINUE INTO THE AFTERNOON.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... 
  ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-102200-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1107 AM PDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE BY NOON TO 15
  TO 25 MPH WITH GUSTS TO 35 MPH...AND CONTINUE THROUGH MID
  AFTERNOON.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... 
  ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-102200-
/O.CON.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
1107 AM PDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30
  MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH MID AFTERNOON.
  THE STRONGEST WINDS WILL OCCUR ON WESTERN PEAKS.

* IMPACTS...MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSSWINDS... 
  ESPECIALLY THROUGH MALIBU CANYON AND MULHOLLAND HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RK
340 
WWUS76 KLOX 102150
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
250 PM PDT SUN MAR 10 2013

CAZ053-054-102300-
/O.EXP.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
250 PM PDT SUN MAR 10 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE GUSTY NORTHEAST WINDS FROM EARLIER CONTINUE TO WEAKEN. WHILE
BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING...THESE WINDS WILL BE WEAKER THAN TODAY. THE WIND ADVISORY
WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME.

$$

CAZ088-102300-
/O.EXP.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
250 PM PDT SUN MAR 10 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE GUSTY NORTHEAST WINDS FROM EARLIER CONTINUE TO WEAKEN. WHILE
BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING...THESE WINDS WILL BE WEAKER THAN TODAY. THE WIND ADVISORY
WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME.

$$

CAZ046-102300-
/O.EXP.KLOX.WI.Y.0019.000000T0000Z-130310T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
250 PM PDT SUN MAR 10 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE GUSTY NORTHEAST WINDS FROM EARLIER CONTINUE TO WEAKEN. WHILE
BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING...THESE WINDS WILL BE WEAKER THAN TODAY. THE WIND ADVISORY
WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME.

$$

KITTELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 1:30 PM PST, 28 minutes earlier.

Area forecast discussion, Mar 8, 1:30 PM PST, 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
130 PM PST FRI MAR 8 2013

.SYNOPSIS...A COLD LOW PRESSURE SYSTEM WILL BRING SCATTERED TO
NUMEROUS RAIN SHOWERS...LOW LEVEL MOUNTAIN SNOW...AND ISOLATED
THUNDERSTORMS TO THE AREA THROUGH LATE THIS AFTERNOON. ISOLATED
SHOWERS WILL SHIFT EAST OF THE AREA LATE TONIGHT INTO EARLY
SATURDAY. BUILDING HIGH PRESSURE AND LIGHT OFFSHORE FLOW WILL BRING
A WARMING TREND AND CLEAR WEATHER TO THE SOUTHLAND THIS WEEKEND
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM (TONIGHT-MON)...MID LEVEL CYCLONIC CIRCULATION WAS EAST
LOS ANGELES COUNTY EARLY THIS AFTERNOON AND WILL CONTINUE TO SHIFT
EAST. STABILITY WILL INCREASE LATE THIS AFTERNOON THROUGH EARLY
EVENING THOUGH SCATTERED SHOWERS WILL DEVELOP WITHIN OROGRAPHIC
NORTH FLOW IN THE EAST PORTION OF SAN LUIS OBISPO...SANTA BARBARA
COUNTIES AND OVER THE NORTH SLOPES IN VENTURA AND LOS ANGELES
COUNTIES. THE SHOWERS ARE EXPECTED TO TAPER OFF THROUGH EARLY
SATURDAY MORNING. A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE IS
EXPECTED TO PERSIST OVER THE AREA THROUGH SATURDAY AND GUIDANCE
DIFFERED SLIGHTLY FROM PREVIOUS RUNS WITH A SHORT WAVE MOVING SOUTH
AND ROTATING THOUGH THE BROAD TROUGH OVER THE AREA. MOISTURE OVER
THE AREA TODAY WILL GRADUALLY SHIFT EAST THROUGH SATURDAY AND
ISOLATED SHOWERS MAY DEVELOP ALONG THE VENTURA/KERN COUNTY LINE
THOUGH MORE SO IN THE VICINITY OF SAN GABRIEL MOUNTAINS SATURDAY
AFTERNOON. LATEST GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND
HEIGHT/THICKNESSES WILL RISE/INCREASE OVER THE AREA BEGINING
SATURDAY NIGHT AND HAVE ISSUED A WIND ADVISORY AS NORTHEAST WINDS
DEVELOP AND INCREASE OVER THE VENTURA/LOS ANGELES COUNTY MOUNTAINS.
THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH SUNDAY AFTERNOON AND
BEFORE DOING SO MAY DESCEND INTO THE SAN FERNANDO AND VENTURA
INTERIOR VALLEYS SUNDAY MORNING. A WARMING TREND IS EXPECTED THROUGH
THE PERIOD WHERE TEMPERATURES WILL LIKELY WARM TO 5 TO 10 DEGREES
ABOVE SEASONAL NORMAL.

.LONG TERM (TUE-FRI)...LATEST GUIDANCE WAS CONSISTENT WITH PREVIOUS
RUNS AS WELL AS BETWEEN SUITES AND A BROAD LONG WAVE TROUGH OF LOW
PRESSURE WILL DEVELOP OVER THE CENTRAL PACIFIC WHILE A LONG WAVE
RIDGE OF HIGH PRESSURE OVER THE AREA SHIFTS EAST THROUGH THE PERIOD.
DRY CONDITIONS WILL PERSIST TROUGH THE PERIOD. A FRONTAL SYSTEM IS
EXPECTED TO MOVE ASHORE WELL NORTH OF THE AREA THURSDAY AND UPPER
LEVEL CLOUDS WILL THEN MOVE OVER THE AREA...OTHERWISE CLEAR SKIES
WILL LIKELY PREVAIL. A WARMING TREND IS EXPECTED TUESDAY AND
WEDNESDAY THAN AS THE BROAD LONG WAVE TROUGH OVER THE CENTRAL
PACIFIC SHIFTS EAST ONSHORE WINDS WILL STRENGTHEN AND A SLIGHT
COOLING TREND WILL OCCUR THURSDAY THROUGH FRIDAY...THOUGH ABOVE
NORMAL TEMPERATURES WILL LIKELY PERSIST.

&&

.AVIATION...(08/18Z)...
LOW CONFIDENCE IN THE 18Z TAFS... THOUGH MODERATE CONFIDENCE IN THE
TRENDS... AS THE FRONT MOVES THROUGH THE REGION WITH RAIN/SNOW AND
THEN SHOWERY CONDITIONS FOLLOW THE FRONT THIS AFTERNOON AND EARLY
EVENING.  CIGS/VSBYS WILL FLUCTUATE DURING THIS PERIOD AND THEN
AGAIN IN THE EARLY MORNING HOURS ALONG THE COAST.  ISOLATED
THUNDERSTORMS ARE POSSIBLE IN VENTURA AND LOS ANGELES COUNTIES
MIDDAY WITH A LOW PROBABILITY OF OCCURRING OVER A PARTICULAR TAF
SITE.

KLAX...
LOW CONFIDENCE IN 18Z TAF... THOUGH MODERATE CONFIDENCE IN THE
TRENDS. CIGS/VSBYS WILL LIKELY FLUCTUATE BETWEEN VFR AND MVFR LEVELS
INTO THE AFTERNOON HOURS AND THEN AGAIN IN THE EARLY MORNING HOURS.
AN ISOLATED THUNDERSTORM IN THE VICINITY IS POSSIBLE MIDDAY TODAY.

KBUR...
LOW CONFIDENCE IN 18Z TAF... THOUGH MODERATE CONFIDENCE IN THE
TRENDS. CIGS/VSBYS WILL LIKELY FLUCTUATE BETWEEN VFR AND MVFR LEVELS
INTO THE AFTERNOON HOURS AND AN ISOLATED THUNDERSTORM IN THE
VICINITY IS POSSIBLE MIDDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...30
AVIATION...KJ
SYNOPSIS...SMITH

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 8, 11:54 AM PST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1154 AM PST FRI MAR 8 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-091400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1154 AM PST FRI MAR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A COLD STORM WILL CONTINUE TO BRING SHOWERS TO THE REGION THROUGH
THIS EVENING...WITH SOME STORMS PRODUCING BRIEF HEAVY DOWNPOURS
AND SMALL HAIL. THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES
WILL CONTINUE TO SEE ADDITIONAL SNOW ACCUMULATIONS THROUGH THIS
EVENING WHERE A WINTER STORM WARNING REMAINS IN EFFECT. SNOW LEVELS
WILL REMAIN BETWEEN 3000 AND 3500 FEET...WITH LOW ELEVATION MOUNTAIN
PASSES AT RISK FOR SNOW SHOWERS. THERE WILL ALSO BE A SLIGHT CHANCE
OF THUNDERSTORMS TODAY...INCLUDING THE COASTAL WATERS WHERE ISOLATED
WATERSPOUTS ARE POSSIBLE.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 11:58 PM PSTAreal Flood AdvisoryLOX107 min
Mar 8, 1:33 AM PSTAreal Flood AdvisoryLOXLos Angeles4 hr
Mar 8, 1:51 AM PSTAreal Flood AdvisoryLOX114 min
Mar 8, 2:31 AM PSTSmall Craft AdvisoryLOX48 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.